Exam Review
- Which are effective ways to help prevent medication errors? Select All That Apply(SATA)A)Naming, blaming, and shaming those who make errors.B)Using electronic medical order entry systems.C)Helping patients to be active, informed members of the healthcare team.D)Focusing on caregivers who make errors.E)Developing nonpunitive approaches to track errors.
- After suffering a heart attack, a middle-aged man is counseled to attend physical therapy. This is an example of:A)Disease treatment.B)Tertiary prevention.C)Secondary prevention.D)Primary prevention.
- A patient has been exposed to human immunodeficiency virus (HIV) but is not yet demonstrating signs of this disease. This stage of illness is called the ______ stage.A)ProdromalB)RemissionC)ExacerbationD)Latent
- A nursing student is preparing to give a medication that has a boxed warning. The student asks the nurse what this means. What will the nurse explain about boxed warnings?A)They indicate that a drug should not be given except in life-threatening circumstances.B)They provide detailed information about medications that can have teratogenic effects.C)They alert prescribers to measures to mitigate potential harm from side effects.D)They provide information about antidotes in the event that toxicity occurs.
Exam Review
- A 52-year-old male suffered a myocardial infarction secondary to atherosclerosis and ischemia. Once oxygen returned to the damaged heart, reperfusion injury occurred as a result of:A)Oxygenation of the cellsB)Free radical formationC)Increased metabolic stateD)Lactic acid build-up
- What is an example of a risk factor in a patient with a heart attack?A)VomitingB)HypertensionC)Chest painD)Cell necrosis
- A patient is taking an inducer medication. The provider added a new medication. What is the effect of the inducer medication on the newly added medication?A)Increases the blood level of the newly added medication.B)Decreases the blood level of the newly added medication.C)Increases the half-life of the newly added medication.D)Doesn’t have any effect on new medications.
- An obese diabetic teen is given a prescription for a low-calorie diet and exercise program. This is an example of:A)Tertiary preventionB)Disease treatmentC)Secondary preventionD)Primary prevention
Exam Review
- A woman undergoes a mammogram test for cancer screening. This is an example of:A)Primary preventionB)Secondary preventionC)Disease treatmentD)Tertiary prevention
- A 17-year-old college-bound student receives a vaccine against an organism that causes meningitis. This is an example of:A)Tertiary prevention.B)Primary prevention.C)Disease treatment.D)Secondary prevention.
- A nursing student asks the nurse why more is not known about the teratogenic effects of maternal medication ingestion during pregnancy. Which response by the nurse is correct?A)“Clinical trials to assess this risk would put the fetus at risk.”B)“The relatively new FDA study will allow testing of medications during pregnancy in the future.”C)“Most women are reluctant to admit taking medications while they are pregnant.”D)“It is safer to recommend that pregnant women avoid medications while pregnant.”
- Sympathetic nervous system (SNS) activation can change these body functions except:A)Increase heart rateB)Increase blood glucoseC)Increase GI motility and movementD)Increase blood pressure
Exam Review
- A patient receives a drug that has a narrow therapeutic range. The nurse administering this medication will expect to do what?A)Administer the drug at intervals longer than the drug half-life.B)Teach the patient that maximum drug effects will occur within a short period.C)Administer this medication intravenously.D)Order lab to check blood drug level.
- Medication A has a half-life of 3 hours. If the nurse administers a single dose of 400 mg of medication A, how much will excrete from the patient’s body after 12 hours?A)100 mgB)375 mgC)150 mgD)25 mg
- A nurse is teaching a group of women about medications. The women want to know why so many drugs have unpredictable effects in women. The nurse will tell them that:A)Drugs usually have more toxic effects in women.B)Women metabolize drugs more slowly.C)Most known drug effects are based on drug trials in men.D)Women have varying responses to drugs during menstrual cycles.
- A patient asks a nurse why a friend who is taking the same drug responds differently to that drug. The nurse knows that the most common variation in drug response is due to differences in each patient’s:A)Psychosocial responseB)Drug receptor sitesC)Metabolism of drugsD)Hypersensitivity potential
Exam Review
- Necrotic death of brain tissue usually produces:A)Fat necrosisB)Coagulative necrosisC)Caseous necrosisD)Liquefactive necrosis
- The nurse is teaching nursing students about the concept of medications’ half-life. The nurse asks students: If we administer 10 mg of medication X, which has a half-life of one day, to the patient, how much medication will remain in the patient’s body after three days?A)0 mg, the medication will be out of the patient’s body.B)1.25 mg.C)5 mg.D)1 mg.
- A patient has a heart attack that leads to progressive cell injury that causes cell death with severe cell swelling and breakdown of organelles and release of cellular debris. What term would the nurse use to define this process?A)Necrosis.B)Apoptosis.C)Adaptation.D)Pathologic calcification.
- A patient is taking a drug that has known toxic side effects. What will the nurse do?A)Discontinue the drug at the first signs of toxicity.B)Teach the patient how to treat the symptoms if they develop.C)Ensure that complete blood counts are ordered periodically.D)Monitor the function of all organs potentially affected by the drug.
Exam Review
- Sodium and water accumulation in an injured cell are a direct result of:A)Decreased ATP productionB)Calcification of the cellC)Ribosome detachmentD)Dehydration
- What is the process by which a drug is transported by circulating body fluids to receptor sites?A)BiotransformationB)DistributionC)OsmosisD)Absorption
- What is the cause of hydropic swelling?A)Oncogene activation.B)Sodium/potassium pump dysfunction.C)Membrane rupture.D)ATP accumulation.
- A patient is given a drug for the first time and develops shortness of breath. The patient’s heart rate is 76 beats per minute, the respiratory rate is 20 breaths per minute, and the blood pressure is 120/70 mm Hg. The nurse checks a drug administration manual to make sure the correct dose was given and learns that some patients taking the drug experience shortness of breath. The nurse will contact the provider to report what?A)An idiosyncratic effectB)A teratogenic effectC)A side effectD)This symptom is not related to the medication administration.